MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56231
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.A5: chinese.H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a transfemoral procedure to treat a lower extremity arterial occlusion via a contralateral approach, a flexor high-flex ansel guiding sheath broke.The target location was the right femoral artery.The access site was not scarred, and the bifurcation angle was normal; however, the patient¿s anatomy was approximately seventy percent stenosed.Another manufacturer¿s wire guide and sheath were used during the procedure.Resistance was not encountered during insertion or removal of the sheath, or during insertion or removal of any device through the sheath.The sheath shaft reportedly separated during delivery of the device via femoral artery puncture.The dilator and a wire guide were in the sheath lumen when the separation occurred.A wire guide was reportedly used to ¿shape the curvature to hook out the broken portion¿ of the sheath.Another device was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a transfemoral procedure to treat a lower extremity arterial occlusion via a contralateral approach, a flexor high-flex ansel guiding sheath broke.The target location was the right femoral artery.The access site was not scarred, and the bifurcation angle was normal; however, the patient¿s anatomy was approximately seventy percent stenosed.Another manufacturer¿s wire guide and sheath were used during the procedure.Resistance was not encountered during insertion or removal of the sheath, or during insertion or removal of any device through the sheath.The sheath shaft reportedly separated during delivery of the device via femoral artery puncture.The dilator and a wire guide were in the sheath lumen when the separation occurred.A wire guide was reportedly used to ¿shape the curvature to hook out the broken portion¿ of the sheath.Another device was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Corrected information: d4 = udi investigation evaluation: reviews of the complaint history, device history record (dhr), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The shaft was separated 33.5-centimeters from the distal tip.The hub was not returned, and the proximal segment of the separated shaft was partially unraveled.The sheath flare was present and out-of-round.A crushed area near the point of separation on the distal segment suggests that an instrument was possibly used to grab the shaft.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to design or manufacturing, contributed to this event.It is possible that the stenosed anatomy may have contributed to separation and unraveling of the device; however, this cannot be definitively determined.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22377181
Report Number1820334-2025-00810
Device Sequence Number12818674
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)280306(10)16497945
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56231
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number16497945
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 1.5M ¿LOACH¿ WIRE GUIDE.; TERUMO SHEATH.
Patient Age53 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceAsian